MAUDE Adverse Event Report: SYNTHES GMBH CRANIAL-PL 1.6 STRAIG W/CENT-SPACE 2HO T; PLATE, BONE

SYNTHES GMBH CRANIAL-PL 1.6 STRAIG W/CENT-SPACE 2HO T; PLATE, BONE
Catalog Number 421.502S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Pain (1994); Fluid Discharge (2686); Swelling/ Edema (4577)
Date of Event 04/09/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported this case is from the health authority.The patient had surgery with plates and screws one and a half years ago.He recovered well and was discharged half a month later.However, 10 months later, the patient reported that the head prosthetic material was exposed, the scalp was defective, and a small amount of yellowish fluid was spilled on the exposed area.A second surgery was performed and the patient was discharged 10 days later with good recovery.Two months later, the patient had swelling and pain in the right temporal region for another week, and examination revealed effusion and blood.A third surgical procedure was then performed and the scalp was incised and approximately 5 cm in length with a large gush of fluid.It was considered that the infection could not be controlled, so the plate was removed and the patient recovered well.A fourth repair surgery is scheduled this month.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Additional information received: the event date should update to be 05-sep-2025.After investigation, the patient was implanted with peek skull plate of other company, and titanium plate and titanium nail from j&j (code: 421.502s, 400.834.04s, specific application unknown) for skull repair during the surgery.The hospital reported that the surgery went smoothly.Since the patient had repeated infection at the skull repair site about one year after the surgery, the doctor removed the implant and scheduled a secondary procedure.No subsequent adverse event reports were received.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.  h11 additional narrative: added: b5, d10 concomitant corrected: g1 manufacturer site, e1 facility name   h6 component codes: most relevant component code is g07002 (appropriate term/code not available) to capture no findings available due to no product returned.Investigation summary
=
> product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable device history lot
=
> part: 421.502s lot: 256l852 manufacturing site: werk selzach supplier: früh verpackungstechnik ag release to warehouse date: 01 dec 2023 expiration date: 01 dec 2033 a manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.--------------------------------------------------------------------- non-sterile part # 421.502 non-sterile lot # 7772p19 manufacturing site: werk selzach supplier: depuy synthes products, inc release to warehouse date: 06 sep 2023 a manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
CRANIAL-PL 1.6 STRAIG W/CENT-SPACE 2HO T
Common Device Name
PLATE, BONE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
SYNTHES SELZACH
bohackerweg 5
selzach CO
SZ  
Manufacturer Contact
elba bello
1302 wright lane east
west chester, PA 19380
9083863534
MDR Report Key25209602
Report Number8030965-2026-04675
Device Sequence Number18783088
Product Code JEY
UDI-Device Identifier10887587050362
UDI-Public(01)10887587050362(17)331201(10)256L852
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number421.502S
Device Lot Number256L852
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/30/2026
Supplement Date Received by Manufacturer06/19/2026
Initial Report FDA Received Date05/18/2026
Supplement Report FDA Received Date06/22/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CRANIAL-SCR PLUSDRIVE Ø1.6 SELF-DRILL L4
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown